MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MEDLINE HCG PREGNANCY TEST CASSETTE (URINE); VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MEDLINE HCG PREGNANCY TEST CASSETTE (URINE); VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: was selected as 1may2025.The specific date was not provided; however the customer indicated the events took place the second/third week of may in 2025.Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving faint false positive hcg results while using four boxes of medline hcg pregnancy test cassettes.The customer reported testing patient urine samples with medline hcg test cassettes during the second/third week of may in 2025.It was reported that faint positive results were obtained, and the control lines would appear at 3-5 minutes.Additionally, the "background was never fully clear (white), so control line was hard to see, or an incomplete line would appear along with a positive line." the number of false positive results or patients involved was not provided.However, the customer indicated 3-4 hcg tests had to be used to confirm the results.Some of the faint positive results were obtained on patients who were not pregnant.Confirmatory hcg quantitative testing was ordered in some instances which resulted negative.Although requested, no further information was provided.No adverse health outcomes were reported.Please note the following from the package insert: wait for the red lines(s) to appear.Read the results at 3-4 minutes.Do not interpret results after the appropriate read time.Positive: two distinct red lines appear.It is important that the background is clear before the result is read.
 
Additional Manufacturer Narrative
B3 - date of event: was selected as 1may2025.The specific date was not provided; however the customer indicated the events took place the second/third week of may in 2025.D4 - primary udi number: was updated to include the udi.D9 - date returned to mfg: was updated to 8/29/2025.H3 - device evaluated by mfg?, h6 - adverse event problem, and h6 - adverse event problem: were updated to include return and retain testing.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and 25 miu/ml cut-off hcg urine samples.The results were read at 3 and 4 minutes for devices tested with negative samples and all devices yielded negative results.The results were read at 3 minutes for devices tested with positive samples and all devices yielded positive results.Returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded negative results with strong solid control lines.No false results, unclear background issues, slow results or control line issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.- wait for the red line(s) to appear.Read the result at 3-4 minutes.Do not interpret results after the appropriate read time.It is important that the background is clear before the result is read.
 
Event or Problem Description
The customer reported receiving faint false positive hcg results while using four boxes of medline hcg pregnancy test cassettes.The customer reported testing patient urine samples with medline hcg test cassettes during the second/third week of (b)(6) in 2025.It was reported that faint positive results were obtained, and the control lines would appear at 3-5 minutes.Additionally, the "background was never fully clear (white), so control line was hard to see, or an incomplete line would appear along with a positive line." the number of false positive results or patients involved was not provided.However, the customer indicated 3-4 hcg tests had to be used to confirm the results.Some of the faint positive results were obtained on patients who were not pregnant.Confirmatory hcg quantitative testing was ordered in some instances which resulted negative.Although requested, no further information was provided.No adverse health outcomes were reported.Please note the following from the package insert: - wait for the red lines(s) to appear.Read the results at 3-4 minutes.Do not interpret results after the appropriate read time.- positive: two distinct red lines appear.- it is important that the background is clear before the result is read.

Brand Name
MEDLINE HCG PREGNANCY TEST CASSETTE (URINE)
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key22759554
Report Number2027969-2025-00176
Device Sequence Number9400480
Product Code JHI
UDI-Device Identifier30888277191871
UDI-Public(01)30888277191871(17)261008(10)0000922000
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-102
Device Catalogue NumberMPH12025HCG
Device Lot Number0000922000
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale